Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 207, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 30, 2007, 9:21 PM CDT for Christian County, Taney County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2007, 9:21 PM CDT (02:21 UTC)
- Expired
- Sep 30, 2007, 10:03 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Christian County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 010221
SVRSGF
MOC043-213-010315-
/O.NEW.KSGF.SV.W.0207.071001T0221Z-071001T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 PM CDT SUN SEP 30 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
NORTHERN TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1015 PM CDT.
* AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SELMORE TO
CHESTNUTRIDGE TO 11 MILES SOUTHWEST OF CHESTNUTRIDGE...MOVING EAST
AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPARTA BY 935 PM CDT.
MERRIAM WOODS BY 940 PM CDT.
TANEYVILLE BY 950 PM CDT.
THE TOWNS OF LINDEN...WALNUT SHADE...CHADWICK...OLDFIELD...
GARRISON...BRUNER...KELTNER AND ELKHEAD ARE ALSO IN THE PATH OF THESE
SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
LAT...LON 3681 9332 3682 9333 3707 9336 3708 9290
3703 9291 3696 9290 3671 9291 3671 9332
TIME...MOT...LOC 0221Z 270DEG 32KT 3698 9323 3685 9320
3673 9336
$$
SCHAUMANN3 follow-up statements
000
WWUS53 KSGF 010234
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CDT SUN SEP 30 2007
MOC043-213-010315-
/O.CON.KSGF.SV.W.0207.000000T0000Z-071001T0315Z/
CHRISTIAN MO-TANEY MO-
934 PM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EASTERN CHRISTIAN AND NORTHERN TANEY COUNTIES...
AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CHRISTIAN CENTER TO
GARRISON TO WALNUT SHADE...MOVING EAST AT 35 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TANEYVILLE BY 950 PM CDT.
THE TOWNS OF OLDFIELD...GARRISON...BRUNER...KELTNER AND ELKHEAD ARE
IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3671 9332 3691 9326 3704 9328 3708 9291
3696 9290 3695 9291 3689 9290 3671 9291
TIME...MOT...LOC 0234Z 270DEG 32KT 3698 9308 3685 9306
3673 9322
$$
SCHAUMANN000
WWUS53 KSGF 010250
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT SUN SEP 30 2007
MOC043-213-010315-
/O.CON.KSGF.SV.W.0207.000000T0000Z-071001T0315Z/
CHRISTIAN MO-TANEY MO-
950 PM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EASTERN CHRISTIAN AND NORTH CENTRAL TANEY COUNTIES...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM KELTNER TO 7 MILES
EAST OF GARRISON TO TANEYVILLE...MOVING EAST AT 40 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
CHRISTIAN AND NORTH CENTRAL TANEY COUNTIES.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3672 9310 3688 9305 3704 9308 3705 9291
3698 9290 3697 9291 3684 9290 3671 9291
TIME...MOT...LOC 0250Z 270DEG 32KT 3698 9290 3685 9288
3673 9304
$$
SCHAUMANN000
WWUS53 KSGF 010303
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1003 PM CDT SUN SEP 30 2007
MOC043-213-010313-
/O.CAN.KSGF.SV.W.0207.000000T0000Z-071001T0315Z/
CHRISTIAN MO-TANEY MO-
1003 PM CDT SUN SEP 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN AND NORTH
CENTRAL TANEY COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3672 9310 3688 9305 3704 9308 3705 9291
3698 9290 3697 9291 3684 9290 3671 9291
TIME...MOT...LOC 0303Z 270DEG 32KT 3698 9275 3685 9274
3673 9290
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 6:30 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Sep 30, 6:30 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT SUN SEP 30 2007 ...SEVERE WEATHER UPDATE... .UPDATE... BROKEN LINE OF STRONG TO SEVERE CONVECTION CONTINUES TO PROGRESS QUICKLY EAST FROM EASTERN KANSAS INTO WESTERN MISSOURI ALONG A AN ADVANCING COLD FRONT. AXIS OF MODERATE INSTABILITY JUST OF THE FRONT ALONG WITH SUBSTANTIAL SYNOPTIC SCALE LIFT ASSOCIATED WITH A POTENT SHORTWAVE TROUGH TRACKING INTO IOWA WERE SUPPORTING THE STORMS. AMPLE DEEP LAYER SHEAR WAS IN PLACE TO SUPPORT AT LEAST MARGINALLY SEVERE STORMS WITH STORMS ATTEMPTING TO TAKE ON SUPERCELLULAR CHARACTERISTICS. THE GREATEST RISK OF SEVERE STORMS WILL OCCUR THROUGH 8 PM ACROSS SOUTHWEST AND CENTRAL MISSOURI. DAMAGING WINDS WILL BE THE PRIMARY HAZARD. THE STORMS WILL ENCOUNTER LESS FAVORABLE CONDITIONS AS THEY PUSH EAST INTO THE OZARKS. WHILE AT LEAST A SCATTERED LINE OF STORMS WILL PERSIST THROUGH THE OVERNIGHT HOURS...EXPECT STORM INTENSITY TO GRADUALLY WEAKEN LATER THIS EVENING. FOSTER && .DISCUSSION... MAIN FOCUS WILL CONTINUE TO BE WITH THE QUICK FLOW AND THUNDERSTORM CHANCES TONIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT. SURFACE LOW WAS QUICKLY LIFTING NORTHEAST OVER EASTERN NEBRASKA EARLY THIS AFTERNOON WITH A TRAILING DRY LINE JUST NOW PUSHING THROUGH ICT AS OF 19Z. STRONG PRESSURE RISES ALL DAY BEHIND THE DRY LINE HELPING TO SURGE THE DRY LINE EASTWARD. STORMS QUICKLY INITIATED ALONG THE BOUNDARY EARLY THIS AFTERNOON OVER CENTRAL/EASTERN KANSAS AND HAVE ALREADY MERGED INTO A LINEAR STRUCTURE. WOULD EXPECT THIS SQUALL LINE TO CONTINUE TO PUSH EAST SOUTHEAST INTO THE WESTERN CWA TOWARDS 5 TO 7 PM AND CONTINUING TO SHIFT EAST SOUTHEAST THROUGH THE CWA DURING THE EVENING. BEST CHANCES OF SEVERE WILL BE FROM 5 TO 9 PM WHEN INSTABILITY WILL BE MAXIMIZED. 18Z SOUNDING OUT OF SPRINGFIELD STILL SHOWS A FAIRLY DRY AIR MASS HOWEVER IT HAS INCREASED MOISTURE QUITE A BIT OVER THE 12Z RUN. WHILE INSTABILITY/MOISTURE WILL BE LIMITING FACTORS FOR SEVERE STORMS THIS EVENING AS THE SQUALL LINE SHIFTS SOUTHEAST INTO THE AREA...WIND FIELD REMAIN IMPRESSIVE AND WILL HAVE THE POTENTIAL FOR SEEING SOME DAMAGING THUNDERSTORM WINDS. DRIER AIR SHOULD QUICKLY PUSH IN BEHIND THE DRY LINE LATER THIS EVENING AS EVIDENCED BY SURFACE OBS IN CENTRAL/WESTERN KANSAS TODAY WITH RAPID CLEARING LATER TONIGHT. QUICK UPPER PATTERN WILL CONTINUE THROUGH THE EARLY PART OF THE UPCOMING WORK WEEK WITH NEXT SYSTEM MOVING INTO THE AREA TUESDAY AND TUESDAY NIGHT. MODEL QPF LOOK QUITE IMPRESSIVE AT THIS TIME BUT WITH QUICKNESS OF SYSTEM HAVE TRIMMED BACK QPF AMOUNTS FROM WHAT GUIDANCE IS SHOWING FOR NOW. IF TREND CONTINUES HOWEVER...THIS MIGHT NEED TO BE ADJUSTED UPWARD. NEVERTHELESS...HAVE INCREASED POPS FOR LATE TUESDAY INTO TUESDAY EVENING. LINDENBERG && .AVIATION... STORMS APPROACHING THE JOPLIN AND SPRINGFIELD TERMINALS WILL BE THE CONCERN THIS EVENING. THUNDERSTORMS WILL APPROACH JOPLIN BY 7 PM AND SPRINGFIELD BY 9 PM. GUSTY SOUTH TO SOUTHWEST WINDS UP TO 30 MPH WILL CONTINUE AHEAD OF THE STORMS WITH HIGHER GUSTS AROUND 35 KTS POSSIBLE IN THE STORMS. WINDS WILL SHIFT TO THE WEST AND NORTHWEST AS THE STORMS EXIT TO THE EAST. VFR CONDITIONS WILL PREVAIL FROM LATE TONIGHT INTO MONDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 30, 8:20 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 820 PM CDT SUN SEP 30 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 820 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...SMALL HAIL...AND VERY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL AFFECT THE MISSOURI OZARKS EAST OF A LINE FROM VERSAILLES...TO BOLIVAR...TO ANDERSON THROUGH THE EARLY MORNING HOURS. DISCUSSION: A BROKEN LINE OF STRONG STORMS WILL PUSH EAST ACROSS THE MISSOURI OZARKS INTO THE OVERNIGHT HOURS AS A COLD FRONT APPROACHES FROM THE WEST. THUNDERSTORMS WILL GRADUALLY WEAKEN AS THE ATMOSPHERE STABILIZES. STRONG WINDS ALONG WITH FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL APPROACH THE AREA DURING THE MIDDLE OF NEXT WORK WEEK BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS TO THE AREA TUESDAY AND TUESDAY NIGHT. STRONG STORMS COULD BE POSSIBLE WITH THIS SYSTEM...HOWEVER THE EXACT TRACK AND TIMING IS STILL IN QUESTION AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THE REMAINDER OF TONIGHT DUE TO THE ISOLATED NATURE OF SEVERE WEATHER. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/FOSTER
In the hours before
Local storm report, Sep 30, 8:00 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG NEOSHO 36.87N 94.37W
09/30/2007 NEWTON MO LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS NEWTON COUNTY.
&&
BARJENBRUCHLocal storm report, Sep 30, 8:01 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD NEOSHO 36.87N 94.37W
09/30/2007 NEWTON MO LAW ENFORCEMENT
NUMEROUS STREETS FLOODED IN THE CITY OF NEOSHO.
&&
BARJENBRUCHLocal storm report, Sep 30, 8:07 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 N ARMA 37.57N 94.70W
09/30/2007 CRAWFORD KS LAW ENFORCEMENT
TREES DOWN NEAR 240TH STREET AND 660. OTHER TREES DOWN 5
SOUTH OF ARMA.
&&
BARJENBRUCHLocal storm report, Sep 30, 9:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG HURLEY 36.93N 93.50W
09/30/2007 STONE MO FIRE DEPT/RESCUE
ESTIMATED WIND GUSTS TO 50 MPH DOWNED A TREE.
&&
AFOSTERLocal storm report, Sep 30, 9:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG CARTHAGE 37.18N 94.31W
09/30/2007 JASPER MO LAW ENFORCEMENT
TREE DOWN NORTH SIDE OF TOWN.
&&
AFOSTERLocal storm report, Sep 30, 9:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD NEOSHO 36.87N 94.37W
09/30/2007 NEWTON MO PUBLIC
SEVERAL STREETS FLOODED AND TOTAL RAINFALL OF 3.2 INCHES.
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:02 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 73 min |
| Sep 30, 7:46 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Sep 30, 8:07 PM CDT | Tornado Warning | SGF | Polk | 38 min |
| Sep 30, 9:48 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 57 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.